Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


OVERHEATED
Jun 21, 1999

Hello Docs! I'm hoping you can give me some insight on a problem I'm having and maybe some ideas on what I can do about it. Apparently. my body has lost the ability to cool itself. In what most people consider a comfortable temperature (70-75 degrees) I feel VERY warm and uncomfortable and start perspiring like Niagra Falls with minimal if any exertion. I've asked my doctor about it and he has no answers other than, "Well, you're immune comprimised". That much I already know, but it still doesn't tell me why this is happening. I was diagnosed in August of '98 with a VL of 110,00 and Cd4 of 85, 7%... Today my VL is down to 70 and Cd4 around 300 at 13%. and I've had no OI's (except a couple of colds) and no other medical problems (as if I needed any) Any ideas on what is causing this and what I can do about it? (outside of moving to Alaska where it's cooler). This is getting REALLY embarassing, especially when I start sweating like a stuck pig at work in an airconditioned room.

Response from Dr. Cohen

This is a tough one, as we don't always find out what is going on with this condition. You should at least check a thyroid profile. And those with periodic sweats can have it from illness - like MAI - a bacteria that is common - rare at your T cell count, but some would do it to be sure. And you might review with your clinician what meds you have started taking when this happened - in case it is an unusual side effect from them. You can consider a brief medication holiday to see if they are involved, though you should discuss this with your clincian - while antivirals can be interrupted, other meds should be tapered, like meds for psychological balance, or meds for heart trouble... But a brief withdrawl of antiviral meds is likely to be safe to do - and you should know in a week or so if any of them involved in this problem.

If none of the above help, you might ask for a referral to a specialist in your area to keep checking around... since this can be tough problem but it might have a solution, other than a rental property in Juneau.

Good luck. CC



Previous
Treatment Options after Genotype
Next
Timing of Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement